Jump to content

Photo

Hair Gain On Roaccutane

hair gain roaccutane

5 replies to this topic

#1 Stefan75

Stefan75

    New Member

  • New Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Gender:Male
  • Location:UK
  • Joined: 04-July 13

Posted 04 July 2013 - 01:54 PM

Hi all,

I recently discovered this forum while searching for information about roaccutane since i started treatment a month ago. I am 37 years old with persistent adult cystic acne, really painful if it breaks out, and I have been taking all antibiotics available for the last 15 years until they stopped working recently. I did know about roaccutane but was reluctant to go on it due to the side effects.

 

I decided to take the step (no other choice really) and got it prescribed from a consultant dermatologist here in the UK. It has been 30 days exactly since I started taking a 40mg dose per day (body weight 80kg) and the side effects so far are manageable. Some joint discomfort, mild drop in energy levels, the usual dry skin, lips, eyes and mild eczema on the top of the hands. My skin looks better than it ever did on antibiotics, with the occasional spot or cyst. My hair have been thinning and falling steadily over the last 15 years while on antibiotics, starting from the top of the head to the front. This left me now with very sparse hair on top, almost bald, and a few thinning hair at the front of the head.

 

About 2 weeks into treatment I started feeling a tingling and prickling sensation all over the top of my head where my hair has mostly fallen out. This intensified over time and could feel increased blood flow and sensation at the top of my head. This has become an everyday thing now and every time I sit down is when I feel it the most, probably because blood flow to the head is lower while standing up. Sometimes this tingling sensation is so intense I cannot concentrate in what I'm doing. The hair I have left started to become thicker, they looked healthier and I noticed vellus hair all over the top of my head where i was experiencing hair loss. My hairline started to look more defined and some rogue hair started to grow so rapidly I had to cut them so they don't look out of place.

 

Sure enough I can notice small black hair growing now all over my head and naturally I'm looking for an explanation. There is not enough information available on this and while searching I did find a post from a female member of this forum who had hair grown back after a traumatic episode. I am interested to hear of any others who might have experienced something similar and the all important questions will it last, is it going to fall out after treatment is over and if a higher dose will cause the opposite effect.

 

My theory so far is that the sebaceous glands have shrunk enough for blood to circulate on my head freely, any sebum, blocking hair follicles has gone and the active follicles are now working again. I have no idea what the effect will be in the end but it's kind of exciting and scary at the same time.



#2 melmel87

melmel87

    melle

  • Veteran Members
  • Posts & Likes
    Posts: 535
    Gallery Images: 6
    Blog Entries: 6
    Likes: 103
About Me
  • Gender:Female
  • Location:Michigan
  • Joined: 11-July 09

Achievements

     

Posted 04 July 2013 - 04:43 PM

There have been a few other posts on the forums about this, I personally don't know much about it besides that accutane states it can cause hair abnormalities, so it can cause hair growth or loss depending on the person and may stop once your treatment ends or it could be permanent. I guess if it's growing then that's a good thing and if does stop once your course is over then it wasn't a loss anyways?



#3 Exister

Exister

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 451
    Likes: 57
About Me
  • Gender:Male
  • Joined: 25-July 12

Posted 04 July 2013 - 04:56 PM

Clear skin -> Confidence -> Hair growth

Call me crazy!



#4 Stefan75

Stefan75

    New Member

  • New Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Gender:Male
  • Location:UK
  • Joined: 04-July 13

Posted 05 July 2013 - 01:48 AM

Thanks for the replies guys,

I did bring this up with the dermatologist who has not experienced any patients with hair gain, mostly hair loss, so they will be monitoring the effects. Since it is not a negative change they don't pay much attention to it. But it made me question the cause of the hair loss in the first place and what roaccutane did to trigger hair growth. If acne is the cause of hair loss (excluding any hereditary disposition), then roaccutane might have restored the natural balance of the scalp and allowed hair to grow. The rate of growth I can't explain, because that is abnormal. Or it might be just a rare side effect in which case it will be temporary. I did notice it has affected my eyebrows, nose and ear hair as well. I haven't noticed an increase in body hair yet.

 

For now I will keep to 40mg, the dermatogist planned on upping the dose but I'm not too sure. There are two options we can take, either upping the dose and make the course last 4 months, or keeping the dose at 40mg and make the course 5/6 months. I am reluctant to get a higher dose because I know the side effects I have are manageable and I would like to keep it that way. Also a higher dose might cause hair loss from what I read, so naturally I don't want to mess with the positive effect it has on my scalp.



#5 LewisS

LewisS

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 868
    Likes: 206
About Me
  • Gender:Male
  • Location:United Kingdom
  • Joined: 22-July 12

Posted 17 July 2013 - 03:38 PM

I'd see that as a bonus! I suffer from hair loss which has prevented me from asking to go on accutane...if this was the case for everybody, then I'd be on it too. :)



#6 Mahweeoh

Mahweeoh

    Wii Yew

  • Veteran Members
  • Posts & Likes
    Posts: 120
    Likes: 6
About Me
  • Gender:Female
  • Location::/
  • Interests:Dance Dance Revolution, Art, various and sundry.
  • Joined: 05-June 12

Posted 19 July 2013 - 06:26 PM

If you already had an androgen related problem ( like something was outputting too many androgens in your body that could contribute to the acne and hair loss ) then Accutane might be either suppressing said hormone and allowing more female hormone (as it's said to suppress pituitary hormones that I know so far, but it also has effects on the adrenal glands ) as it was once a chemotherapy drug it could be killing a tumor causing this issue. That's my theory, anyway and from reading this it doesn't necessarily seem to be a bad thing! You mighta had a bad 'bugger' in there for years. 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users